Alert archive / Alabama / Tornado Warnings in 2011
Tornado Warning 27, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Apr 15, 2011, 8:59 PM CDT for DeKalb County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2011, 8:59 PM CDT (01:59 UTC)
- Expired
- Apr 15, 2011, 9:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County DeKalb County, AL
The radar
The Northeast Alabama radar (KHTX), 54 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 406 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 373 m²/s²
- 0-3 km storm-relative helicity
- 566 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 11.3
The text
As transmitted, in the capitals the NWS used until 2016.
616
WFUS54 KHUN 160159
TORHUN
ALC049-160230-
/O.NEW.KHUN.TO.W.0027.110416T0159Z-110416T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
859 PM CDT FRI APR 15 2011
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL DEKALB COUNTY IN NORTHEAST ALABAMA...
* UNTIL 930 PM CDT
* AT 859 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LAKEVIEW...
MOVING EAST AT 35 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
FYFFE.
SHILOH.
PINE RIDGE.
FORT PAYNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW!
&&
LAT...LON 3435 8599 3448 8606 3449 8604 3449 8599
3452 8595 3463 8569 3443 8558
TIME...MOT...LOC 0159Z 249DEG 30KT 3442 8595
$$
SL2 follow-up statements
678
WWUS54 KHUN 160215
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
915 PM CDT FRI APR 15 2011
ALC049-160230-
/O.CON.KHUN.TO.W.0027.000000T0000Z-110416T0230Z/
DEKALB AL-
915 PM CDT FRI APR 15 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR CENTRAL
DEKALB COUNTY...
AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SHILOH MOVING
EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SYLVANIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW.
&&
LAT...LON 3447 8562 3442 8586 3450 8592 3453 8592
3463 8569
TIME...MOT...LOC 0215Z 249DEG 30KT 3447 8580
$$
SL747
WWUS54 KHUN 160227
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
927 PM CDT FRI APR 15 2011
ALC049-160238-
/O.EXP.KHUN.TO.W.0027.000000T0000Z-110416T0230Z/
DEKALB AL-
927 PM CDT FRI APR 15 2011
...THE TORNADO WARNING FOR CENTRAL DEKALB COUNTY EXPIRES AT 930 PM
CDT...
WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM THAT
PROMPTED THE TORNADO WARNING HAS WEAKENED AND IS NO LONGER SEVERE.
THEREFORE THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.
LAT...LON 3447 8562 3442 8586 3450 8592 3453 8592
3463 8569
TIME...MOT...LOC 0228Z 249DEG 30KT 3451 8568
$$
SLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 15, 8:50 PM CDT, 9 minutes earlier.
Area forecast discussion, Apr 15, 8:50 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 850 PM CDT FRI APR 15 2011 .UPDATE...EVENING UPDATE && .DISCUSSION...CONVECTION IS GRADUALLY COMING TO AN END FOR LOCATIONS ALONG/E OF I-65...AS THE PRE-FRONTAL TROUGH BEGINS TO SWEEP ACROSS THE ERN HALF OF THE AREA. THE ADVERTISED COLD FRONT CONTINUES TO MAKE ITS WAY ACROSS THE LOWER MS VALLEY...AND WILL BEGIN TO MOVE THROUGH THE CNTRL TN VALLEY DURING THE LATE EVENING AND OVERNIGHT HRS. AREA RADARS ARE SHOWING LITTLE/IF ANY DEVELOPMENT ACROSS NRN MS WITH ANY LINGERING CONVECTION ALONG THE FRONT PRIMARILY AFFECTING MID TN. CURRENT GRIDS WERE TRIMMED/ADJUSTED TO ACCOUNT FOR PRESENT WX TRENDS...WITH MOST OF THE ACTIVITY/PRECIP COMING TO AN END BY MIDNIGHT...XCPT FOR SOME LIGHT SHOWERS ACROSS THE FAR ERN SECTIONS. SFC FLOW AHEAD OF THE FRONT HAS BEEN TRENDING WELL BELOW ADVISORY CRITERIA...ALTHOUGH WINDS HAVE BEEN GUSTING AROUND 25 TO 30 MPH ACROSS THE MID SOUTH REGION. SOME HIGHER GUSTS COULD CERTAINLY IMPACT THE AREA OVERNIGHT...ALTHOUGH GENERALLY FEEL SFC WINDS WILL STAY JUST BELOW ADVISORY CRITERIA. UPDATED ZONES/GRIDS FORTHCOMING. && .AVIATION...CONVECTION CONTINUES TO DEVELOP INVOF NRN AL...ALTHOUGH THE BRUNT OF THIS ACTIVITY IS DEVELOPING S OF THE AREA...WITH INDIV STORMS MOVING TOWARD THE NE. THE TWO PRIMARY TERMINALS LOOK CLR FOR NOW...ALTHOUGH AN ISOLATED TSTM MAY STILL APPROACH EITHER TERMINAL OVER THE NEXT COUPLE OF HRS. COLD FRONT IS NOW BEGINNING TO PUSH E THROUGH THE LOWER MS VALLEY..AND WILL CONTINUE TO TRACK EWD THROUGH THE EVENING PERIOD. CONVECTIVE ACTIVITY SHOULD BE COMING TO AN END WITH THE PASSAGE OF THE COLD FRONT...WITH SFC FLOW GRADUALLY INCREASING OUT OF THE WNW. CEILINGS MAY ALSO APPROACH OR FALL TO MVFR LEVELS OVERNIGHT...BEFORE LIFTING ABOVE VFR RANGE AFTER 14Z. && && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE TN...NONE && 09
Hazardous weather outlook, Apr 15, 4:46 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 446 PM CDT FRI APR 15 2011 ALZ001>010-016-TNZ076-096-097-160600- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 446 PM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... ACTIVE WEATHER WILL PERSIST ACROSS THE TENNESSEE VALLEY THROUGH THIS EVENING AS SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AHEAD OF A SLOW MOVING COLD FRONT. ALTHOUGH THE STRONGEST STORMS HAVE REMAINED SOUTH OF THE TENNESSEE VALLEY THROUGH MUCH OF THE DAY...THERE REMAINS A THREAT OF SEVERE WEATHER WITH ANY STORMS THAT DEVELOP AHEAD OF THE FRONT. THE PRIMARY THREAT WITH THESE STORMS WOULD BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. HOWEVER...SUFFICIENT WIND SHEAR REMAINS IN PLACE ACROSS THE REGION TO PRODUCE ISOLATED TORNADOES...ESPECIALLY ACROSS WESTERN ALABAMA AND AREAS SOUTH OF THE TENNESSEE RIVER. IN ADDITION...RAINFALL HAS ALREADY BEEN LOCALLY HEAVY ACROSS THE TENNESSEE VALLEY TODAY WITH AMOUNTS OF 2 TO 3 INCHES IN SOME LOCATIONS. ADDITIONAL RAINFALL WILL CAUSE A THREAT OF FLASH FLOODING THROUGH THIS EVENING. THE ENTIRE SEVERE THREAT WILL LIKELY END ACROSS NORTHWEST ALABAMA BETWEEN 9 PM AND 11 PM... NORTH CENTRAL ALABAMA AND SOUTHERN MIDDLE TENNESSEE BETWEEN 10 PM AND MIDNIGHT...AND NORTHEAST ALABAMA BETWEEN 11 PM AND 1 AM SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ANOTHER ROUND OF STORMS IS POSSIBLE ON WEDNESDAY INTO THURSDAY OF NEXT WEEK AS ANOTHER COLD FRONT APPROACHES THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Apr 15, 5:29 PM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
529 PM CDT FRI APR 15 2011
ALZ007-016-152315-
CULLMAN-MORGAN-
529 PM CDT FRI APR 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN AND MORGAN COUNTIES UNTIL
615 PM CDT...
AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BATTLEGROUND...OR 11 MILES SOUTHWEST OF
HARTSELLE...MOVING NORTHEAST AT 55 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
LEESDALE...COLE SPRINGS.
SOMERVILLE...PRICEVILLE.
FLORETTE.
VALHERMOSO SPRINGS.
LACEYS SPRING.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3419 8712 3440 8711 3458 8690 3455 8675
3458 8672 3458 8667 3455 8666 3455 8663
3457 8662 3457 8656 3454 8655 3449 8656
3415 8704
TIME...MOT...LOC 2229Z 228DEG 47KT 3430 8700
SLSpecial weather statement, Apr 15, 6:21 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
621 PM CDT FRI APR 15 2011
ALZ007-016-160000-
CULLMAN-MORGAN-
621 PM CDT FRI APR 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN AND SOUTHERN MORGAN
COUNTIES UNTIL 700 PM CDT...
AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MASSEY TO ADDISON TO
NAUVOO...MOVING EAST AT 35 MPH.
PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
LEESDALE...BATTLEGROUND.
FALKVILLE.
LACON...JONES CHAPEL.
COLE SPRINGS...WEST POINT.
CRANE HILL...LOGAN.
THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 3395 8712 3436 8711 3443 8702 3448 8656
3440 8658 3423 8679 3391 8691 3391 8692
3387 8692
TIME...MOT...LOC 2321Z 263DEG 20KT 3438 8699 3419 8724
3399 8739
DJNSpecial weather statement, Apr 15, 6:39 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 639 PM CDT FRI APR 15 2011 ALZ001-002-160015- COLBERT-LAUDERDALE- 639 PM CDT FRI APR 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR COLBERT AND LAUDERDALE COUNTIES UNTIL 715 PM CDT... AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OAKLAND...OR 10 MILES WEST OF UNDERWOOD-PETERSVILLE...MOVING NORTHEAST AT 60 MPH. PEA SIZE HAIL...HEAVY DOWNPOURS...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CLOVERDALE...UNDERWOOD-PETERSVILLE. ZIP CITY. GREEN HILL. LEXINGTON. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 3501 8727 3469 8788 3489 8806 3502 8796 TIME...MOT...LOC 2339Z 237DEG 50KT 3487 8783 SL
Special weather statement, Apr 15, 6:57 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
657 PM CDT FRI APR 15 2011
ALZ006-007-160030-
MADISON-MORGAN-
657 PM CDT FRI APR 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR MADISON AND MORGAN COUNTIES UNTIL
730 PM CDT...
AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SOMERVILLE...OR 5 MILES EAST OF HARTSELLE...
MOVING NORTHEAST AT 40 MPH.
PENNY SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
VALHERMOSO SPRINGS...TRIANA.
LACEYS SPRING...MORGAN CITY.
WHITESBURG.
FARLEY.
OWENS CROSSROADS...NEW HOPE.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 3446 8689 3468 8666 3456 8632 3448 8651
3450 8653 3454 8655 3446 8657 3435 8683
TIME...MOT...LOC 2357Z 236DEG 37KT 3448 8679
DJNSpecial weather statement, Apr 15, 7:26 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
726 PM CDT FRI APR 15 2011
ALZ010-160100-
DE KALB-
726 PM CDT FRI APR 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB COUNTY UNTIL 800 PM CDT...
AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ADAMSBURG...MOVING NORTHEAST AT 40 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM. THIS STORM IS ALSO EXHIBITING SOME ROTATION ALOFT.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
MENTONE...VALLEY HEAD.
SULPHER SPRINGS.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3449 8554 3449 8556 3448 8556 3446 8558
3444 8558 3438 8562 3437 8563 3437 8565
3435 8567 3440 8576 3484 8558 3452 8551
TIME...MOT...LOC 0026Z 208DEG 36KT 3445 8568
DJNSpecial weather statement, Apr 15, 8:26 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
826 PM CDT FRI APR 15 2011
ALZ008>010-160215-
DE KALB-JACKSON-MARSHALL-
826 PM CDT FRI APR 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...JACKSON AND MARSHALL
COUNTIES UNTIL 915 PM CDT...
AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLUMBUS CITY TO
DOUGLAS...MOVING EAST AT 15 MPH.
PEA SIZE HAIL...HEAVY DOWNPOURS...AND WINDS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
RABBIT TOWN...HORTON.
ALBERTVILLE.
LANGSTON.
BOAZ.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3411 8632 3423 8643 3458 8630 3457 8590
3420 8603 3420 8609 3419 8612 3418 8619
3411 8628
TIME...MOT...LOC 0126Z 274DEG 14KT 3448 8621 3420 8633
SLThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:26 PM CDT | Special Weather Statement | HUN | DeKalb | 34 min |
| Apr 15, 8:26 PM CDT | Special Weather Statement | HUN | Marshall | 49 min |
| Apr 15, 8:50 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 25 min |
| Apr 15, 9:21 PM CDT | Special Weather Statement | HUN | Marshall | 24 min |
| Apr 15, 9:44 PM CDT | Special Weather Statement | HUN | Jackson | 46 min |
| Apr 15, 9:51 PM CDT | Special Weather Statement | HUN | Marshall | 24 min |
| Apr 16, 4:31 AM CDT | Wind Advisory | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 13 hr |
| Apr 16, 2:11 PM CDT | River Flood Warning | HUN | Jackson, Madison, Marshall | 44 hr |
Nearby
Tornado Warnings in Alabama, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.